Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What causes bottom of jaw to quiver,like shivering when one is cold?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Excellent
Answered by
Practicing since : 2006
Answered : 3414 Questions
Question
what causes my bottom of jaw to quiver,like shivering when you are cold?
Posted Wed, 30 May 2012 in Anxiety and Stress
 
 
Answered by Dr. Sree Gouri SR 3 hours later
Hi,
The possible causes of your jaw quiver are,
1. Hypothyroidism: Is a condition where there is insufficient production of thyroid hormone. According to your medical history you are having low thyroid hormone levels.
Among features of hypothyroidism which will explain your symptoms are,
Cold intolerance and increased sensitivity to cold,
Muscular hypotonia, muscle cramps and joint pain.
Thyroid hormone helps in metabolic processes of the body, deficiency of it leads to slowing of metabolism thereby decreased heat production and difficulty to tolerate cold weather.
For this you have to take thyroid hormone supplements after consulting local endocrinologist. Tablets containing multivitamins and minerals should also be taken.
2. Parkinsonism: it is a degenerative disorder of central nervous system.
Don't worry this is seen only in 1% of women over 60 years of age.
Though tremors are common in arms and legs, chin also can get affected in this disorder.
3. Drugs: some drugs like anti depressants, analgesics like tramadol can cause jaw quivery sometimes.
4. Anxiety and stress also can lead to jaw quiver sometimes causing hormonal imbalance.
Now it is better for you to visit local endocrinologist, take opinion regarding current status of thyroid hormones, any need to change the dosage of drugs, get examined for other possible causes.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with my answer, please do not forget to accept it.
Take care
Above answer was peer-reviewed by
 
Follow-up: What causes bottom of jaw to quiver,like shivering when one is cold? 6 hours later
My thyroid is ok .take 100 of medicine tested 3 months ago this is happining about 6 month now not every day some day a little some more.I f I have Parkinsons who do I see that is the first thing I thought of and am afraid it is?I really like your answers you are really,the variety you really took the time to answer not like some.THANK YOU!!!
 
 
Answered by Dr. Sree Gouri SR 14 hours later
Hi Akgusek,

Thanks for your appreciation.

I understand you are concerned. Parkinson's disease was just a possibility. You may visit a competent neurologist to rule out Parkinson’s disease.

As thyroid functions was last tested 3 months ago, in view of your current symptoms, it would be a good idea to repeat the test. Thyroid hormone disturbances can produce similar symptoms. So I encourage you to get thyroid function test repeated.

Hope I have addressed your concern. Let me know if you need any more help.

Wish you Good Health, if you are satisfied with my response please accept and close this discussion.

Take care
Above answer was peer-reviewed by
 
Follow-up: What causes bottom of jaw to quiver,like shivering when one is cold? 6 hours later
I will accept and would like to know if I can request you only when I ask a question and how Do I if I can.I am very happy with your responses!!!!!!!
 
 
Answered by Dr. Sree Gouri SR 16 hours later
Hi Akgusek,
Thank you once again, you can contact me directly by clicking to "http://www XXXXXXX com/doctors/dr-sree-gouri-sr/0000", there you will find my profile and 'ask me a question' button by clicking on it you can directly ask question to me.
Wish you Good Health, If you are satisfied with my response please accept it.
take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

Related Treatment/Therapy

Related Procedures

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions